MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP

SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP
Model Number MD-631
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the lamp emergency light came on unintentionally when the lamp was turned on.The issue occurred during preparation for use for an unspecified procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for evaluation and confirmed the event.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was returned to olympus for inspection, and the customer's allegation that the lamp emergency light came on unintentionally when the lamp was turned on was not confirmed.  based on the results of the investigation, and although we could not specify the root cause of the suggested event, the event most likely occurred due to accidental failure.However, no abnormalities leading to failure could be identified, and the underlying factor leading to failure could not be determined.The events can be detected and prevented in accordance with the following sections of the instructions for use: "- lighting lamp should be handled carefully and should not be subjected to shock, excessive force or scratches.Doing so may result in high pressure inside the illumination lamp, causing the glazing to crack, shortening the service life of the illumination lamp, or causing malfunctions.- when replacing the light lamp, thoroughly wipe the old heat compound from the heatsink with new gauze.Insufficient wiping will result in poor heat dissipation and significantly reduce the life of the illumination lamp.- the glazing or ceramics of the illumination lamp must not be exposed to heat compounds.Wipe off with gauze, if attached.Doing so may damage the light lamp and result in malfunction.- heat compounds should be applied sufficiently that they do not provoke.If it is poorly applied or not applied, the lighting lamp may cause poor lighting.- the illumination lamp and heatsink must be properly bolted in place and aligned.If the screws are not tightened securely, the heat dissipation may deteriorate and the device may be damaged, the lighting lamp may not be illuminated, or the life of the lighting lamp may be shortened significantly.- check the direction of the washer when tightening the bolts.If the direction of the washer is incorrect, the illumination lamp may be defective.- the heat sink clamp should be tightened reliably.Heat dissipation may deteriorate, causing damage to the projector, the illumination lamp may be defective, or the lifetime of the illumination lamp may be significantly shortened." olympus will continue to monitor field performance for this device.

Brand Name
XENON LAMP
Common Device Name
XENON LAMP
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20091313
Report Number3002808148-2024-08241
Device Sequence Number18064309
Product Code GCT
UDI-Device Identifier04953170355950
UDI-Public04953170355950
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD-631
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-S190: LIGHT SOURCE.
Patient SexUnknown